MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE VIABAHN VBX BALLOON EXPANDABLE ENDOPROSTHESIS; ILIAC COVERED STENT, ARTERIAL

W. L. GORE & ASSOCIATES, INC. GORE VIABAHN VBX BALLOON EXPANDABLE ENDOPROSTHESIS; ILIAC COVERED STENT, ARTERIAL
Model Number BXA083902A
Medical Device Problem Code Deflation Problem (1149)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/04/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Cbas® heparin surface incorporates cbas-heparin manufactured from heparin sodium api, which is covalently bound to the device surface and is essentially non-eluting.Review of manufacturing device records are currently underway; balloon & catheter were returned and currently being evaluated.
 
Event or Problem Description
During a procedure to treat a fistula in the patient's left cephalic vein outflow stenosis, a gore® viabahn® vbx balloon expandable endoprosthesis (vbx device) was implanted at the intended treatment site.After deployment, the balloon could not be deflated.As a result, balloon was overinflated in order to burst the balloon.The balloon and catheter were then removed with no harm to the patient.
 
Additional Manufacturer Narrative
Patient weight was requested but not made available.Code 213: a review of the manufacturing records indicated the lot met pre-release manufacturing specifications.Engineering evaluation: the returned specimen was identified to be an 8 x 39 x 1350 mm configuration.The gore® viabahn® vbx balloon expandable delivery system was returned without the endoprosthesis mounted on it because it was successfully deployed.The delivery catheter displayed kinks at 18.5, 76, and 123.5 cm from the proximal end of the delivery system.The delivery catheter lot met specifications for tensile strength.The catheter of the vbx delivery system is 100% inspected at the end of the manufacturing process for any mechanical damage, including kinks.Each device is 100% verified in process to inflate and deflate.The device history file was reviewed, and no anomalies were identified.Machine history files were reviewed, and no non-routine maintenance was identified.Based on the device evaluation performed, no manufacturing anomalies were identified to which the event could be definitively attributed.D1/d2 was corrected.

Brand Name
GORE VIABAHN VBX BALLOON EXPANDABLE ENDOPROSTHESIS
Common Device Name
ILIAC COVERED STENT, ARTERIAL
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
MDR Report Key10590522
Report Number2017233-2020-01297
Device Sequence Number19110500
Product Code PRL
UDI-Device Identifier00733132637317
UDI-Public00733132637317
Combination Product (Y/N)Y
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
P160021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/11/2022
Device Model NumberBXA083902A
Device Catalogue NumberBXA083902A
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/08/2020
Supplement Date Received by Manufacturer09/08/2020
Initial Report FDA Received Date09/25/2020
Supplement Report FDA Received Date02/15/2021
Patient Sequence Number1
Patient Age71 YR